MAUDE Adverse Event Report: COOK INC ARNDT ENDOBRONCHIAL BLOCKER SET; CBI TUBE, TRACHEAL/BRONCHIAL, DIFFERENTIAL VENTILATION (W/WO CONNECTOR)

COOK INC ARNDT ENDOBRONCHIAL BLOCKER SET; CBI TUBE, TRACHEAL/BRONCHIAL, DIFFERENTIAL VENTILATION (W/WO CONNECTOR)
Model Number G44114
Medical Device Problem Code Deflation Problem (1149)
Health Effect - Clinical Codes Insufficient Information (4580); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/06/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
D2a - additional common device name: bts tube, bronchial (w/wo connector).D2b - additional procode: bts.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
It was reported that the blocker balloon from an arndt endobronchial blocker set would not retain air.At this time, no adverse effects or additional procedures for the patient were reported due to this occurrence.Additional information regarding the event and patient outcome has been requested but is currently unavailable.
 
Event or Problem Description
In additional information received on 10jun2025 and 12jun2025, it was reported that the device was placed and inflated in the main bronchos of the patient to prevent bleeding on (b)(6) 2025.The device was in place for one night, and when checked by the physician the next day, was found to be deflated.Following removal from the patient, the balloon was test inflated again and was found to be deflated five hours later.The user confirmed that the complaint device was not test inflated prior to use.It is unknown if the patient had any anatomical calcifications.It was confirmed that the patient did not experience any adverse effects or require any additional procedures due to this occurrence.
 
Additional Manufacturer Narrative
Additional information: b5, d9, e1 - title, first name, last name, email, e3, e4, h3 correction: h6 - annex e & annex f h3 - device evaluated by mfg?: device evaluation anticipated but has not yet begun.Awaiting device return.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Additional Manufacturer Narrative
Investigation ¿ evaluation it was reported that the blocker balloon from an arndt endobronchial blocker (aef) set would not retain air.The device was placed and inflated in the main bronchos of the patient to prevent bleeding on (b)(6) 2025.The device was in place for one night, and when checked by the physician the next day, was found to be deflated.Following removal from the patient, the balloon was test inflated again and was found to be deflated five hours later.The user confirmed that the complaint device was not test inflated prior to use.It is unknown if the patient had any anatomical calcifications.It was confirmed that the patient did not experience any adverse effects or require any additional procedures due to this occurrence.Reviews of the documentation, including the complaint history, device history record (dhr), quality control procedures, manufacturing instructions, and instructions for use (ifu), as well as a visual inspection of the returned device, were conducted during the investigation.Cook received one used aebs balloon catheter.During tabletop testing the device did not leak but showed asymmetrical inflation.A second attempt to inflate the device the balloon started to leak.There was a small pin hole at the bond that became larger, and the balloon would no longer hold air.The first test inflation did not note a leak, and the doctor reported that the balloon only deflated after 5 hours.It is likely that the balloon was damaged during the test inflations.Additionally, a document-based investigation evaluation was performed.A review of the device master record (dmr) concluded that sufficient inspection activities are in place to identify this failure mode before distribution.A review of the dhr for the reported complaint device lot revealed two relevant non-conformances relevant to the failure mode.All the non-conforming devices were scrapped.A complaint history search did not identify any other events associated with the reported device lot.Based on the available information, cook has concluded that the device was manufactured to specification and that there is no evidence suggesting nonconforming product exists either in house or in the field.Cook also reviewed product labeling.The product ifu, [c_t_aebs_rev6] ¿arndt endobronchial blocker set,¿ provides the following information to the user related to the reported failure mode: intended use, the arndt endobronchial blocker set is intended to differentially intubate a patient¿s bronchus in order to isolate the left or right lung for procedures that require one-lung ventilation.Warnings: ¿the enclosed blocker balloon is a high-volume, low-pressure design.Excessive manipulation over a prolonged period may cause balloon rupture or deflation.¿ precautions: ¿caution is recommended when working near the hilum.The balloon position should be verified to prevent inadvertent balloon damage.Care should be taken to ensure the balloon remains fully inflated during longer procedures.¿ how supplied: ¿-store in a dark, dry, cool place.Avoid extended exposure to light.Upon removal from package, inspect the product to ensure no damage has occurred.¿ based on the information provided, examination of the returned product, and the results of our investigation, it was concluded that the cause of the reported event is failure to follow instructions.Based on the information provided, inspection of the returned device, and the results of the investigation, cook has concluded the cause of this event is failure to follow instructions.The products ifu instructs users to ensure the balloon remains fully inflated during longer procedures.The device remained in place overnight.The device was not being used as an adjunct device within a primary procedure that required one-lung isolation, which is its intended use.Per the risk assessment no further action is required.The appropriate personnel have been notified.Cook will continue to monitor for similar complaints.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
ARNDT ENDOBRONCHIAL BLOCKER SET
Common Device Name
CBI TUBE, TRACHEAL/BRONCHIAL, DIFFERENTIAL VENTILATION (W/WO CONNECTOR)
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key22179660
Report Number1820334-2025-00685
Device Sequence Number21042146
Product Code CBI
UDI-Device Identifier00827002441149
UDI-Public(01)00827002441149(17)280320(10)16518299
Combination Product (Y/N)N
PMA/510(K) Number
K021920
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/05/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG44114
Device Catalogue NumberC-AEBS-7.0-65-SPH-AS
Device Lot Number16518299
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/06/2025
Supplement Date Received by Manufacturer06/10/2025
09/04/2025
Initial Report FDA Received Date06/10/2025
Supplement Report FDA Received Date06/17/2025
09/05/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/20/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown